Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 17, NWS Anchorage, AK

October 24, 2007

NWS Anchorage, AK issued this high wind watch at Oct 24, 2007, 10:46 AM AKDT. It took effect at Oct 25, 2007, 6:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 24, 2007, 10:46 AM AKDT (18:46 UTC)
In effect from
Oct 25, 2007, 6:00 AM AKDT
Expired
Oct 25, 2007, 3:57 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 242346
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
346 PM ADT WED OCT 24 2007


AKZ101-251200-
/X.NEW.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
346 PM ADT WED OCT 24 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO
TURNAGAIN ARM AND HIGHER ELEVATIONS ON THURSDAY. WINDS ARE
EXPECTED TO INCREASE THURSDAY MORNING TO 50 TO 60 MPH WITH
POSSIBLE GUSTS TO 75 MPH. THESE POTENTIALLY DANGEROUS WINDS WILL
PERSIST THROUGH THE AFTERNOON...BEFORE DIMINISHING THURSDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ125-251200-
/X.NEW.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
346 PM ADT WED OCT 24 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO
TURNAGAIN ARM AND PORTAGE VALLEY ON THURSDAY. WINDS ARE
EXPECTED TO INCREASE THURSDAY MORNING TO 50 TO 60 MPH WITH
POSSIBLE GUSTS TO 75 MPH. THESE POTENTIALLY DANGEROUS WINDS WILL
PERSIST THROUGH THE AFTERNOON...BEFORE DIMINISHING THURSDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK71 PAFC 251157
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
357 AM ADT THU OCT 25 2007

AKZ101-260030-
/X.UPG.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/
/X.NEW.PAFC.HW.W.0024.071025T2200Z-071026T0800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
357 AM ADT THU OCT 25 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT ADT TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
ADT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO
TURNAGAIN ARM AND HIGHER ELEVATIONS THIS AFTERNOON AND EVENING. WINDS 
ARE EXPECTED TO INCREASE THIS AFTERNOON TO 50 TO 60 MPH WITH GUSTS
TO 85 MPH. THESE DANGEROUS WINDS WILL PERSIST THROUGH THE
EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-260030-
/X.UPG.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/
/X.NEW.PAFC.HW.W.0024.071025T2200Z-071026T0800Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
357 AM ADT THU OCT 25 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT ADT TONIGHT THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
ADT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO
TURNAGAIN ARM AND PORTAGE VALLEY THIS AFTERNOON AND EVENING. WINDS 
ARE EXPECTED TO INCREASE THIS AFTERNOON TO 50 TO 60 MPH WITH GUSTS
TO 75 MPH. THESE DANGEROUS WINDS WILL PERSIST THROUGH THE 
EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 24, 9:00 AM AKDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 24, 9:00 AM AKDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT WED OCT 24 2007

.MODEL DISCUSSION...OVERALL THE NCEP AND UKMET/EC MODEL INIALIZATIONS
AND FORECAST THROUGH FRI ARE REASONABLE THROUGH FRIDAY AFTERNOON. GFS
USED GENERALLY

.ANALYSIS
.EAST...OVERRUNNING ASSOCIATED WITH A WARM FRONT ACROSS BRISTOL BAY
SPREADS SNOW INTO SOUTHCENTRAL ALASKA THIS AFTERNOON AND THE COPPER
RIVER BASIN LATE NIGHT. EXPECT GENERALLY THE MORE SIGNIFICANT SNOW
AMOUNTS WILL BE ALONG THE ALASKA RANGE...TALKEETNA MOUNTAINS...AND
THE SUSITNNA VALLEY TONIGHT. COASTAL LOCATIONS WILL GENERALLY GET
RAIN. A STRONG FRONTAL TROUGH MOVES TO THE WESTERN GULF OF ALASKA
EARLY THU AND TO OVER THE NORTHERN SUSITNA VALLEY...COPPER RIVER
BASIN...AND EASTERN GULF FRI MORNING. EXPECT WILL SEE A FAIRLY STRONG
PRESSURE GRADIENT DEVELOPING IN ADVANCE OF FRONTAL TROUGH WHICH
SHOULD PRODUCE GALES OVER SEVERAL COASTAL MARINE AREAS AND THE GULF
OF ALASKA IN GENERAL BEGINNING EARLY THU. HIGH WIND WATCH CONDITIONS
LIKELY OVER ZONE 101 (TURNAGAIN ARM/HIGHER ELEVATIONS) THU WITH THE
APPROACH OF THE FRONT. STRONG WINDS OVER THE REGION SHOULD END AFTER
THE FRONT MOVES INLAND FRI MORNING. WARM ADVECTION IN ADVANCE OF
FRONTAL TROUGH SHOULD BE STRONG ENOUGH TO CHANGE PCPN AT MOST LOWER
ELEVATIONS TO RAIN OR A MIX ON THU. EXPECT GENERALLY MILD CONDITIONS
WILL CONTINUE THRU FRI AND A LITTLE COOLER ON SAT.

.WEST...WARM FRONT OVER BRISTOL BAY MOVES NORTH THROUGH TONIGHT.
RAIN/SNOW LINE THIS AFTERNOON IS NEAR ILIAMNA WITH RAIN TO THE SOUTH.
EXPECT RAIN WILL GENERALLY SPREAD TO MUCH OF BRISTOL BAY BY THIS
EVENING. SNOW LIKELY TO CONTINUE ACROSS THE TAYLOR MOUNTAIN AND INTO
THE KUSKOKWIM VALLEY. MAY SEE A CHANCE OF LIGHT FREEZING RAIN WITH
OVERRUNNING IN THE KUSKOKWIM VALLEY TONIGHT.

THE PRESSURE PATTERN IS FAIRLY COMPLEX OVER THE BERING SEA WITH A 978
MB LOW OVER THE WEST/CENTRAL BERING SEA MOVING SOUTH OF DUTCH HARBOR
FRI. A SECONDARY LOW DEVELOPS NORTH OF SAINT PAUL TONIGHT AND DRIFTS
SW AS YET ANOTHER LOW FORMS SE OF SAINT PAUL AND MOVES NORTH OF
UNIMAK ISLAND THU NIGHT. EXPECT STRONG WINDS IN ADVANCE OF FRONTAL
TROUGH OVER THE ALEUTIANS WILL SPREAD TO BRISTOL BAY TONIGHT AND
WEAKEN AS THE FRONT MOVES TROUGH AND SURFACE LOW MOVES NORTH LATE
THU. EXPECT MILD TEMPERATURES OVER MUCH OF WESTERN ALASKA THU THRU.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH THU FOR ZONE 101.
MARINE...GALES 120 125 130 132 138 140 150 155 160 165 175 176 180
185.

RMC OCT 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 11:00 PM AKDTGale WarningAFC12 hr
Oct 24, 3:45 AM AKDTGale WarningAFC43 hr
Oct 24, 3:45 AM AKDTSmall Craft AdvisoryAFC32 hr
Oct 24, 10:54 AM AKDTFreezing Rain AdvisoryAFC8 hr
Oct 24, 11:00 AM AKDTGale WarningAFC4 days
Oct 24, 11:00 AM AKDTGale WarningAFC48 hr
Oct 24, 11:00 AM AKDTGale WarningAFC4 days
Oct 24, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.